MAUDE Adverse Event Report: RESPIRONICS, INC. REMSTAR PLUS; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. REMSTAR PLUS; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 260P
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Inflammation (1932); Pulmonary Dysfunction (2019); Unspecified Respiratory Problem (4464)
Date of Event 10/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice/recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer was made aware of this complaint through a representative of the customer alleging of nose irritation, respiratory tract irritation, inflammatory response, reduced cardiopulmonary reserve related to a cpap device's sound abatement foam.No medical intervention was specified.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice/recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer was made aware of this complaint through a representative of the customer alleging of nose irritation, respiratory tract irritation, inflammatory response, reduced cardiopulmonary reserve related to a cpap device's sound abatement foam.No medical intervention was specified.The device was returned to the manufacturer's product investigation laboratory for investigation.During investigation the manufacturer observed pil initiated therapy with the device and verified airflow, using a pil supplied power supply and ac power cord.Pil also observed customers humidifier heater plate did heat.Pil observed there was sound abatement foam degradation in the following areas.Black substance, consistent with sound abatement foam degradation, was observed on the outside bottom of the blower box and was stuck to it.Tiny black pieces of a black substance, consistent with sound abatement foam degradation, were found on the bottom of the enclosure.Pil was able to confirm the presence of degraded sound abatement foam in the device secondary findings - pil observed the following from an external and internal inspection: ui (user interface) knob missing the air outlet port had dust-like contamination in it, white dust-like contamination at the air inlet, pca (printed circuit assembly) had dust-like contamination all over the top of it, dust-like contamination on top of the blower box and throughout the bottom of the enclosure, dust-like contamination on top of the blower motor, dust-like contamination in the bottom of the blower box, air inlet seal had yellowed and had dust-like contamination on it, sound abatement foam had dust-like contamination on it.Pil can confirm the presence of multiple contaminants that are not consistent with degraded sound abatement foam from the secondary findings and there was no error code found.Pil observed the following from an internal and external inspection of humidifier pil observed the flip lid seal had unknown dark contamination on it.Unknown white and tan dust-like and hair-like contamination, throughout humidifier enclosure.Unknown white and tan dust-like contamination on and under the heater plate.Unknown white dust-like contamination on the dry box seals.Potential mineral deposits inside the water tank.Unknown white and tan dust-like contamination in the iso port (international organization of standardization).The contamination found in the humidifier enclosure is considered not to be in the airpath.In box h: (device) problem code grid, evaluation method code grid, evaluation results code grid and conclusion code grid has been updated.In box g: device evaluated by mfg? has been updated.In box d; device avail.For eval? and date returned has been updated.

Brand Name
REMSTAR PLUS
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key22121604
Report Number2518422-2025-046053
Device Sequence Number11805085
Product Code BZD
UDI-Device Identifier00606959028647
UDI-Public(01)00606959028647
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number260P
Device Catalogue Number260P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1974-2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown